Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Query about anti depressants and birth control pill - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I am wondering if my symptoms are related to something being wrong. I am tired all the time, feel sick in the late afternoon, from my head feeling kinda funny, weight gain of 15 to 20 pounds a year for a few years now. I am currently on the birth control pill, and on anti depressants.
Doctor :   Hi
User :   hi
User :   Nice to meet you, I am hoping you are able to give me some insight to these reacurring issues
Doctor :   let me read ur query
Doctor :   ok
Doctor :   may i know ur age, weight, height and the medications that u r on ?
User :   I am 5'7", age 24, and my weight is 230
User :   I am on birth control, and anti depressant, I can't remember the name
Doctor :   how long have u had these issues ?
User :   For approx 8 months now for the being tired
Doctor :   fatigue,. weight gain and depression could be sighs of endocrine abnormality
User :   I work in the day from 8am to 4:30pm, go home nap, then get up and go to my second job cleaning, which is about an hour, then back home and in bed by 10 the latest
Doctor :   have u got your blood tested for thyroid anomalies ?
Doctor :   also can you mention if u have heavy and prolonged periods ?
User :   I have had my thyroid tested and they say that it is fine
User :   My periods are normal.
Doctor :   ok
Doctor :   I would begin by asking you to get a simple blood tests including CBC, hemoglobin to check if u have any anemia or vitamin deficiency
User :   I have hemochromotosis
Doctor :   ok, in that case have u done your liver function tests and iron levels, to know the severity as well can u mention the treatment that u r taking for that ?
Doctor :   hemochromotosis can present with liver issues including fatitue, decreased appetite, and lethargy, weak movements , etc
User :   I have had my iron levels tested since I was 16, and they have always been good, I had them tested about 3 months ago and they came back fine
Doctor :   also u need to know that a few antidepressents can also induce weight gain ,
User :   I have been on them for approx a year
Doctor :   it would be better if u can mention the medications u r on for depression
User :   and the weight gain has been going on for quite a few years, since I was 18, every year I get heavier, but I don't do anything different than before
User :   venlafaxin
Doctor :   a weight of 230 pounds indicate an increased BMI and signify overweight
User :   I am pretty sure it is that
Doctor :   You need to take steps to control ur diet and also join a gym to take steps to lose that weight
User :   I know, it is obese
Doctor :   routine cardio and walking for 45 min a day will help you to lose that weight
Doctor :   Are u able to sleep well ?
Doctor :   Do u snore at night ?
User :   I don't snore, I sleep well most nights
User :   I have the odd night where I toss and turn all night
User :   For 2 weeks straight I was freezing when going to bed, actually shivering
Doctor :   ok
User :   and then the last couple of nights, I have been sweating so bad in my sleep that my clothes are wet when I get up, and being that hot isn't waking me up, and it used to
Doctor :   to start with, you need to change your diet, to include more fibre and fruits
User :   I eat fruit and vegetables every day
Doctor :   and make a plan and join a gym, to lose the weight
User :   ok
Doctor :   once you lose about 50-80 pounds you will feel fit & much better and healthy as well
Doctor :   the fatigue, depression will fade off as well .
User :   ok
User :   What about the sick feeling
Doctor :   obesity and depression form a vicious cycle and each feeds the other to increase in severity
User :   ya tell me about it
User :   Thank you for your help
Doctor :   You need to break this cycle by taking steps to curb obesity by losing weight consitantly over the next few months
User :   I am going to try my hardest
User :   I hate being this size, its really depressing
Doctor :   thats good to know and i hope u rach your goal sooner
User :   Thank you! :)
Doctor :   You r welcome
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor